C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
1808069 |
| Medical Device Problem Code |
Expulsion (2933)
| Health Effect - Clinical Codes |
Skin Erosion (2075); Insufficient Information (4580)
| Date of Event |
09/09/2012
Type of Reportable Event
Death
Event or Problem Description
It was reported through the litigation process that about sometime later port placement procedure, the port eroded.However, the current status of the patient was unknown.
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be reportable as death.Date of death for this patient was not provided, date of death updated as (b)(6) 1900 for the mdr submission requirement.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.B1, b3, b5, d4 (medical device lot #, unique identifier (udi) #), g3, h1, h6 (patient, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2012, a patient underwent port placement via the right internal jugular vein for the treatment of chronic lymphoid leukemia.Approximately two months and four days later, on (b)(6) 2012, the patient experienced erosion at the port body site.Subsequently, the port was removed on (b)(6) 2012.It was further reported that the patient expired.However, the cause of death was not reported.